MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 REAMING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 REAMING KIT 520MM STERILE; REAMER
Catalog Number 03.404.001S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary: the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that [03.404.001s, ria 2 reaming kit 520mm sterile] has been broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [ria 2 reaming kit 520mm sterile] would contribute to the complained device issue.Based on the investigation findings, the ria 2 reaming kit 520mm sterile was broken because of cause trace to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Manufacturing location: packaged, sterilized and released by: monument.Release to warehouse date: 01-mar-2024.Expiration date: 31-jan-2026.Part number: 03.404.001s-us, ria 2 reaming kit 520mm sterile.Lot number: 9764p67 (sterile).Lot quantity: (b)(4).This lot was part of planned non-conformance, jbl-nr-0026707, related to verification of sterilization.All requirements of the planned non-conformance were met.Production order traveler met all inspection acceptance criteria.Packaging label log (pll), lppf rev b, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.(b)(4) supplied by (b)(4) was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 9764p67.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: part number: 03.404m014, irrigation tubing set.Lot number: 9810p94.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Incoming final inspection, ns073691, rev.A met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated 05-feb-2024 was reviewed and determined to be conforming.Part number: 03.404m015, suction tubing set lot number: 8447p08 lot quantity: (b)(4) inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073692 rev a met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated 16-oct-2023 was reviewed and determined to be conforming.Part number: 03.404m001, rmg rod/drive shaft packaged.Lot number: 9672p64.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m012, ria ii ream rod/dr shaft seal.Lot number: 9531p05.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073695 rev a met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 24-jan-2024 was reviewed and determined to be conforming.Part number: 03.404m003, manifold assembly packaged.Lot number: 9765p64.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m010, ria ii manifold assembly.Lot number: 9124p04.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Incoming final inspection, ns073694, rev.E met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 26-dec-2023 was reviewed and determined to be conforming.Device history review: 20-may-2025: dhr reviewed by: (b)(4).A manufacturing record evaluation was performed for the finished device with batch number 9764p67.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a ria2 reaming tube assembly was shown to exhibit damage after the conclusion of the case.No indication was given as to whether the issue arose during the usage in the case or after when disassembly occurred.Bilateral intramedullary nailing of tibias.The procedure and patient outcome were unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that ria 2 reaming kit 520mm sterile was observed with the suction tubing damaged/broken at the distal tip side.Fragments were not recieved.A dimensional inspection for the ria 2 reaming kit 520mm sterile was not performed due to post manufcturing damage.A definitive assignable root cause could not be determined based on the provided information.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ria 2 reaming kit 520mm sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: packaged, sterilized and released by: monument release to warehouse date: 01-mar-2024 expiration date: 31-jan-2026 part number: 03.404.001s-us, ria 2 reaming kit 520mm sterile lot number: 9764p67 (sterile) lot quantity: (b)(4).A manufacturing record evaluation was performed for the finished device with batch number 9764p67.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
RIA 2 REAMING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22107249
Report Number8030965-2025-05447
Device Sequence Number7022919
Product Code HTO
UDI-Device Identifier10886982274229
UDI-Public(01)10886982274229(17)260131(10)9764P67
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number03.404.001S
Device Lot Number9764P67
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/27/2025
06/09/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date05/30/2025
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown